MAUDE Adverse Event Report: BIOCOMPATIBLE UK LTD. THERASPHERE®

BIOCOMPATIBLE UK LTD. THERASPHERE®
Lot Number 1899213
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); No Code Available (3191)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4).Subject (b)(6).Last sae report: 13 aug 2018.Sae: raised inr - risen acutely from 1.2 on (b)(6) 2018 to 2.2 on (b)(6) 2018 (international normalized ratio increased).This report concerns subject (b)(6), a male subject (b)(6), who was enrolled in study (b)(6) entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On (b)(6) 2018, the subject started treatment with second-line chemotherapy, folfiri regimen.On (b)(6) 2018, the subject received treatment with therasphere® metastatic colorectal carcinoma at a dose total dose of 121 gy in both the lobes.On (b)(6) 2018, the subject received most recent cycle (6) of second-line chemotherapy (irinotecan 360 mg iv) prior to the event.Medical history included pulmonary embolism.On (b)(6) 2018, the subject was hospitalized due to raised inr - risen acutely from 1.2 on (b)(6) 2018 to 2.2 on (b)(6) 2018.On (b)(6) 2018, inr level was at 3.3 and alkaline phosphatase at 287 (normal 30 - 130 iu/l).On (b)(6) 2018, inr level decreased to 1.2.At the time of this report, the event of raised inr - risen acutely from 1.2 on (b)(6) 2018 to 2.2 on (b)(6) 2018 was resolving.On (b)(6) 2018 liver function tests were stable and inr stable at 1.1.The subject was discharged home on (b)(6) 2018.The subject continued participation in the study.Treatment with second line chemotherapy was discontinued in response to the event and the event has abate.The investigator assessed the event of raised inr - risen acutely from 1.2 on (b)(6) 2018 to 2.2 on (b)(6) 2018 as grade-3 (severe) in intensity and serious due to hospitalization and other: possible early sign of liver dysfunction following sirt procedure.The event was considered as probably related to study device and study procedure, possibly related to second line chemotherapy and related to disease under study.It was reported that there was most likely lack of effect of sirt and radiation of liver; possible minor effect of chemotherapy drugs on liver.The company assessed the event raised inr - risen acutely from 1.2 on (b)(6) 2018 to 2.2 on (b)(6) 2018 as probably related to study device, not related to study procedure and possibly related to second line chemotherapy.A supplemental report will be submitted when additional relevant information is received.
 
Event or Problem Description
This is a follow-up report to correct the event verbatim, resolution date, outcome, company assessment, laboratory data and event problem and evaluation codes.Internal mcn: (b)(4).Subject # (b)(6).Last sae report: 24 aug 2018.Sae: liver failure.The event verbatim was changed from raised inr.Risen acutely from 1.2 on 22/7/2018 to 2.2 on 31/7/2018 to liver failure.The event resolution date was reported as (b)(6) 2018.The reported outcome was updated to recovered/resolved.The company assessed the event liver failure as probably related to study device and study procedure.The event was assessed as possibly related to second line chemotherapy and disease under study.A supplemental report will be submitted when additional relevant information is received.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLE UK LTD.
chapman house farnham business
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key7821883
Report Number3002124543-2018-00042
Device Sequence Number1290962
Product Code NAW
UDI-Device Identifier05060116920567
UDI-Public05060116920567
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2018
Device Lot Number1899213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CO-AMIXCLAV.; CO-AMIXCLAV.; DALTEPARIN.; DALTEPARIN.; GABAPENTIN.; GABAPENTIN.; LANSOPRAZOLE.; LANSOPRAZOLE.; NAPROXEN.; NAPROXEN.; ONDASTERON.; ONDASTERON.; PARACETAMOL.; PARACETAMOL.; SIMVASTATIN.; SIMVASTATIN.; ZOMORPH.; ZOMORPH.; CO-AMIXCLAV; DALTEPARIN; GABAPENTIN; LANSOPRAZOLE; NAPROXEN; ONDASTERON; PARACETAMOL; SIMVASTATIN; ZOMORPH
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age64 YR